Journal of Symbolic Logic

Model Companions for Finitely Generated Universal Horn Classes

Stanley Burris

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

In an earlier paper we proved that a universal Horn class generated by finitely many finite structures has a model companion. If the language has only finitely many fundamental operations then the theory of the model companion admits a primitive recursive elimination of quantifiers and is primitive recursive. The theory of the model companion is $\aleph_0$-categorical iff it is complete iff the universal Horn class has the joint embedding property iff the universal Horn class is generated by a single finite structure. In the last section we look at structure theorems for the model companions of universal Horn classes generated by functionally complete algebras, in particular for the cases of rings and groups.

Article information

Source
J. Symbolic Logic, Volume 49, Issue 1 (1984), 68-74.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183741476

Mathematical Reviews number (MathSciNet)
MR736604

Zentralblatt MATH identifier
0599.03033

JSTOR
links.jstor.org

Subjects
Primary: 03C10: Quantifier elimination, model completeness and related topics
Secondary: 03C35: Categoricity and completeness of theories 03C60: Model-theoretic algebra [See also 08C10, 12Lxx, 13L05] 08C10: Axiomatic model classes [See also 03Cxx, in particular 03C60]

Citation

Burris, Stanley. Model Companions for Finitely Generated Universal Horn Classes. J. Symbolic Logic 49 (1984), no. 1, 68--74. https://projecteuclid.org/euclid.jsl/1183741476


Export citation